Hail, Orange
- When
- May 30, 8:56 PM EST
- Where
- Orange County, Winter Park
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.600, -81.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 30, 4:00 PM EST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT MON MAY 30 2005 .UPDATED...VERY NICE PRESENTATION OF EAST COAST SEA BREEZE LATE THIS AFTERNOON BEING SEEN ON BASE REFLECTIVITY (0.5 DEGREE ELEVATION ANGLE) BY NWS MLB DOPPLER RADAR. -KELLY .PREVIOUS DISCUSSION... ...WET SEASON EXPECTED TO ARRIVE AS MAY COMES TO AN END... ...NUMEROUS STORMS TUES AND SOME MAY BECOME STRONG... THIS EVENING...15Z CAPE SOUNDING SHOWED CAP AROUND 9500 FT WITH WSW WINDS 15-20 KNOTS IN THE H9-H8 LYR. 18Z MSAS ANALYSIS INDICATES SOMEWHAT DRIER AIR ACROSS CENTRAL COUNTIES WITH SFC DWPTS IN THE MID 60S ACROSS POLK AND OSCEOLA COUNTIES. EXPECT MOST CONVECTIVE DEVELOPMENT THIS EVENIG INTO MARTIN COUNTY NEAR THE EAST COAST BREEZE AND ALSO ACROSS FAR NRN ZONES WHERE CUMULUS FIELD IS BETTER DEVELOPED IN AREAS OF SLIGHTLY HIGHER SFC DWPTS (UPR 60S/NEAR 70). AFTER MIDNIGHT...MID/UPR LYR TROUGH WILL SWING EAST ACROSS THE GULF OF MEXICO WITH INCREASING DEEP LAYER MOISTURE AND STRONGEST LIFT ACROSS THE NRN PENINSULA AS UPPER DIVERGENCE INCREASES. WILL INDICATE A CHANCE FOR A LATE NIGHT SHOWER OR STORM ACROSS N SECTIONS WITH ISOLD ACTIVITY POSSIBLE ACROSS THE SRN COUNTIES LATE. EXPECT INCREASING CLOUDINESS AFTER MIDNIGHT AND LOWS IN THE LWR-MID 70S. TUE-WED...DEEP SWLY FLOW INCREASES AHEAD OF LOW PRESSURE SYSTEM WITH SURFACE LOW CENTER SLOWLY MOVING FROM OVER LA EARLY TUES TO MS/AL REGION EARLY WED. PWATS WILL RISE WITH DEEP FETCH OF MOISTURE MOVING UP FROM CARIB/GULF. SWLY FLOW SHOULD BE STRONG ENOUGH TO INHIBIT EAST COAST SEA BREEZE DEVELOPMENT TUES THROUGH MOST IF NOT ALL OF EC FL. DESPITE THIS...DEEP MOISTURE WITH DIVERGENCE ALOFT AHEAD OF UPPER TROF AND H85 FLOW STRONGER THAN NORMAL FOR THIS TIME OF YEAR SUGGESTS A HIGH COVERAGE OF STORMS TUES WITH FAST MOVING STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS. HAVE ALL BUT EXTREME SOUTH WITH NUMEROUS POPS ON TUES. FOR TUES EVENING...POPS WILL BE HIGHER NEAR THE EAST COAST WITH STORM MOTION TOWARD THE NE. CONTINUATION OF DEEP/MOIST SWLY FLOW AND SOME VORT ENERGY PASSING OVER PENINSULA WED SHOULD AGAIN PRODUCE A HIGH COVERAGE OF STORMS AND HAVE NUDGED POPS UP A LITTLE FOR WED. THUR THROUGH THE WEEKEND...LOW LEVEL RIDGE AXIS WILL BEGIN TO LIFT BACK NORTH LATE IN THE WEEK. TROFFINESS ALOFT WILL CONTINUE THROUGH AT LEAST FRI AND PWATS WILL BE SUFFICIENT FOR SCATTERED SHOWERS AND STORMS TO DEVELOP. MAIN CHANGE WILL BE THAT NORTHWARD DRIFT TO RIDGE AXIS SHOULD SHIFT BEST FOCUS AWAY FROM E COAST AND TOWARD INTERIOR SECTIONS WITH SEA BREEZE COLLISIONS OCCURRING OVER THE INTERIOR...SO POPS SLIGHTLY LOWER EAST COAST COUNTIES THAN INTERIOR SECTIONS IN THIS TIME FRAME. && .MARINE...SOUTHERLY FLOW WILL INCREASE LATE TONIGHT TO 10-15 KNOTS WITH SEAS BUILDING TO AROUND 3 FT. LOW LEVEL RIDGE AXIS WILL REMAIN SOUTH OF THE LOCAL WATERS UNTIL LATE WEEK WITH MAIN HAZARD FOR MARINE INTERESTS OFFSHORE MOVING STORMS WITH LIGHTNING/STRONG WINDS. WINDS/SEAS OUTSIDE STORMS WILL BE WELL BELOW ANY HIGHLIGHT CRITERIA FOR NEXT SEVERAL DAYS. && .AVIATION...INCLUDED VCTS AT DAB/VRB DURING THE EARLY EVENING WITH ISOLD TSRA EXPECTED. LOW LVL ISENTROPIC LIFT WILL OCCUR AFTER 06Z WITH LCL MVFR CIGS LATE TONIGHT MAINLY NRN TAF SITES. KEPT SHOWER/TSTM PROBABILITIES BELOW 30 PCT FOR NRN TAF SITES BEFORE 12Z AND THEN EXPECT INCREASING COVERAGE OF SHRA/TSRA ACTIVITY FROM 14Z-18Z ON TUE WITH MVFR CIGS ACROSS NRN SECTIONS. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 87 71 89 / 30 70 40 50 MCO 73 88 74 89 / 20 70 30 50 MLB 74 89 72 89 / 30 60 40 50 VRB 74 89 73 91 / 30 60 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...VOLKMER LONG TERM....GLITTO
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1230 PM EDT MON MAY 30 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 310900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1230 PM EDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...THUNDERSTORM IMPACT... ...STRONG STORMS POSSIBLE ALONG THE TREASURE COAST LATE THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE ACROSS THE TREASURE COAST FROM VERO BEACH TO PORT SAINT LUCIE DURING THE LATE AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME STRONG...WITH LOCALLY HEAVY RAIN...GUSTY WINDS TO 50 MPH AND POSSIBLE SMALL HAIL. ADDITIONAL STORMS MAY DEVELOP FURTHER NORTH FROM DAYTONA BEACH TO TITUSVILLE AND MELBOURNE AS THE EAST COAST SEA BREEZE DEVELOPS NEAR THE COAST. FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH STRONGER STORMS. SEEK SHELTER WELL IN ADVANCE OF STORMS...IF SKIES BEGIN TO LOOK THREATENING. ...RIP CURRENT IMPACT... LOCAL BEACH PATROLS HAVE REPORTED SEVERAL RIP CURRENT RESCUES OVER THE PAST FEW DAYS. CONDITIONS REMAIN CONDUCIVE FOR ADDITIONAL RIP CURRENT TO FORM. RIP CURRENTS CAN SOMETIMES OCCUR NEAR PIERS... JETTIES AND SANDBARS. CHECK WITH YOUR LOCAL BEACH PATROL FOR MORE INFORMATION AND ALWAYS SWIM NEAR A MANNED LIFEGUARD TOWER. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING WILL MOVE OFF THE MAINLAND AND ACROSS THE COASTAL WATERS. ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS OVER 35 KNOTS. IF THREATENING WEATHER SUDDENLY DEVELOPS OR APPROACHES YOUR LOCATION...BE PREPARED TO MOVE TO SAFE HARBOR QUICKLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A GRADUAL INCREASE IN MOISTURE ACROSS EAST CENTRAL FLORIDA WILL LEAD TO SCATTERED AFTERNOON AND EVENING STORMS MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SELF ACTIVATE IF STRONG STORMS DEVELOP IN YOUR AREA. VOLKMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 639 PM EDT MON MAY 30 2005 FLZ064-302330- MARTIN- 639 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL CENTRAL MARTIN COUNTY... AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 13 MILES SOUTHWEST OF PALM CITY...MOVING NORTH AT 25 MPH. THIS STORM IS EXPECTED TO REMAIN OVER RURAL MARTIN COUNTY BUT WILL CROSS I 95. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 643 PM EDT MON MAY 30 2005 FLZ058-302330- OKEECHOBEE- 643 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL SOUTHWESTERN OKEECHOBEE COUNTY... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 10 MILES SOUTHWEST OF OKEECHOBEE...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN AND EXCESSIVE LIGHTNING STRIKES CAN BE EXPECTED WITH THIS STORM AS IT CROSSES FROM GLADES COUNTY INTO OKEECHOBEE COUNTY. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 750 PM EDT MON MAY 30 2005 FLZ058-059-310015- OKEECHOBEE-ST. LUCIE- 750 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER RURAL EAST CENTRAL OKEECHOBEE COUNTY MOVING INTO RURAL NORTHWESTERN ST. LUCIE COUNTY... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER EAST CENTRAL OKEECHOBEE COUNTY...MOVING NORTHEAST AT 15 MPH INTO NORTHWEST SAINT LUCIE COUNTY. THIS STORM IS EXEPECTED TO DIMINISH BEFORE REACHING THE MORE POPULATED COASTLINE COMMUNITIES. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 832 PM EDT MON MAY 30 2005 FLZ141-310100- COASTAL VOLUSIA COUNTY- 832 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER NEAR PONCE INLET... AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PONCE INLET... MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE WILBUR BY THE SEA AND BETHUNE BEACH. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 946 PM EDT MON MAY 30 2005 FLZ045-046-310230- ORANGE-SEMINOLE- 946 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL CENTRAL ORANGE COUNTY...SEMINOLE COUNTY... AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORLANDO...MOVING NORTH AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE FERN PARK...MIDWAY AND ORLOVISTA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 955 PM EDT MON MAY 30 2005 FLZ053-310245- OSCEOLA- 955 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHWESTERN OSCEOLA COUNTY... AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEST LAKE TOHO...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE CAMPBELL.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450846.